Side effects after stopping Eligard

Posted by john6stodolka @john6stodolka, Oct 5, 2023

I have stage 4, advanced, aggressive, Gleason 9, Grade 5 Prostate Cancer. One year ago, I went through radiation and started hormonal therapy, which brought my PSA to undetectable. In July, my oncologist said it would be best to stop hormonal therapy early as the risks were outweighing the rewards for me since I also have a blocked artery in the brain stem and heart failure. Eligard can accelerate strokes and heart attacks and in my case this is not good. My question is, has anyone experienced fatigue, hot flashes and malaise that have INCREASED in intensity since stopping hormonal therapy? All of these are getting worse instead of better for me.

Interested in more discussions like this? Go to the Prostate Cancer Support Group.

When was your most recent Eligard injection and for what length of time (1 mos, 3 mos ?).
I felt that my ADT side effects waxed and waned over time, and that it took months following tx for the ADT to move out of my system.
Hopefully you will feel some improvement sooner rather than later.
Best wishes.

REPLY

My most recent Eligard injection was last April. It's now been five months without a shot. What I've read is the side effects vary by individual. Some have no effects ever and some have long-lasting effects forever. I just can't figure out why they seem to be getting worse as the weeks go by rather than better. Appreciate your comment about feeling some improvement soon!

REPLY

I finished my last shot in April, then had treatment. I am suffering from dry orgasims. Was told that I just have to wait for the shots to wear out of my body. While I’m happy I’m doing great post treatment, no one tells you this. Come on Docs, let us know. I’m getting some positive movement, but they are slow. I’m positive and my confidence is off the chart. Just have to grin and bear it. I wish you happy sailing Sir.

REPLY

Sorry, forgot, yes I am having hot flashes, not many or dramatic, but I’ll feel warm ad realize, oh hit flash. And the tiredness has been ongoing since day one and can vary. However they do seem to be fading and I’m feeling better and like doing things as before. Good luck.

REPLY

Best word in your post is "fading!" Glad that's happening for you. I sure hope all of this starts fading for me soon. I have a hot flash regularly every two hours day and night. Usually, that's followed by fatigue and at night makes me get up and go to the bathroom. This is getting old!

REPLY
Please sign in or register to post a reply.